Alert archive / South Dakota / Wind Advisories in 2021

Wind Advisory 10, NWS Rapid City, SD

May 24, 20215 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at May 24, 2021, 1:31 PM MDT for 5 counties in South Dakota. It took effect at May 25, 2021, 8:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 24, 2021, 1:31 PM MDT (19:31 UTC)
In effect from
May 25, 2021, 8:00 AM MDT
Expired
May 25, 2021, 5:05 PM MDT
In force
9 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Harding County, SD, Meade County, SD, Perkins County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 109 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2650 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS73 KUNR 241931
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
131 PM MDT Mon May 24 2021

SDZ001-002-012>014-251215-
/O.NEW.KUNR.WI.Y.0010.210525T1400Z-210526T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, and Dupree
131 PM MDT Mon May 24 2021

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MDT TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. 

* WHERE...Harding County, Perkins County, Butte County, the 
  Northern Meade County Plains and Ziebach County. This includes 
  the Tribal Lands of the Cheyenne River Reservation.

* WHEN...From 8 AM to 6 PM MDT Tuesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/unr
3 follow-up statements
427 
WWUS73 KUNR 250948
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
348 AM MDT Tue May 25 2021

SDZ001-002-012>014-260000-
/O.CON.KUNR.WI.Y.0010.210525T1400Z-210526T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, and Dupree
348 AM MDT Tue May 25 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Harding County, Butte County, Perkins County, Ziebach 
  County and the Northern Meade County Plains. This includes the 
  Tribal Lands of the Cheyenne River Reservation.

* WHEN...From 8 AM this morning to 6 PM MDT this evening.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/unr
904 
WWUS73 KUNR 252009
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
209 PM MDT Tue May 25 2021

SDZ001-002-012>014-260000-
/O.CON.KUNR.WI.Y.0010.000000T0000Z-210526T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, and Dupree
209 PM MDT Tue May 25 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. 

* WHERE...Harding County, Butte County, Perkins County, Ziebach 
  County and the Northern Meade County Plains. This includes the 
  Tribal Lands of the Cheyenne River Reservation.

* WHEN...From 8 AM this morning to 6 PM MDT this evening.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/unr
829 
WWUS73 KUNR 252305
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
505 PM MDT Tue May 25 2021

SDZ001-002-012>014-260015-
/O.CAN.KUNR.WI.Y.0010.000000T0000Z-210526T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, and Dupree
505 PM MDT Tue May 25 2021

...WIND ADVISORY IS CANCELLED...

Gusty northwest winds have fallen below advisory criteria across
northwestern South Dakota, and will continue to diminish through 
the early evening hours. Therefore, the wind advisory has been 
cancelled.

$$

For more information from the National Weather Service visit
http://weather.gov/unr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at May 24, 11:35 AM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 24, 11:35 AM MDT, 1 hour 56 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1135 AM MDT Mon May 24 2021

.DISCUSSION...(Today Through Sunday)
Issued at 233 AM MDT Mon May 24 2021

08z surface analysis had low pressure over northwest ND with
trough into central WY. Drier air continues to infiltrate the CWA
on westerly low level flow. Water vapour depicted upper low over
southern AB with 110kt jet streak across the western Dakotas.
Quiet weather for the start of the week.

Today/Tuesday, upper low moves across far southern Canada and
weakens as shortwave ridge builds into the northern Rockies ahead
of upper trough moving into the northwest CONUS. Modestly tight
pressure gradient will promote breezy/windy conditions through
Tuesday, especially during the afternoon hours when low level
lapse rates steepest. There is some hint that popcorny isolated
shra/ts could develop during peak heating this afternoon and
Tuesday afternoon given cyclonic flow aloft/steep lapse rates.
Will keep forecast dry for now per consensus. Temperatures will be
near guidance.

Wednesday/Thursday, upper trough becomes upper low as it moves from
the northern Rockies into the northern Plains. Cyclogenesis occurs
over WY Wednesday with robust return flow/moisture advection into
northeast WY/western SD. At least moderate MLCAPE/shear expected
Wednesday afternoon/evening over the southern half of the CWA. Cap
should erode allowing scattered TSRA to develop, some of which
may bring large hail/damaging winds. Some disagreement with how
far north instability makes it Wednesday as well as the
possibility of stratus development given upslope component to
boundary layer flow. TS Wednesday night should become mostly SHRA
on Thursday bringing beneficial QPF. Temperatures near guidance in
the south and below guidance in the south.

Fast moving shortwave ridge brings quiet weather for Friday, but
another upper trough moves through for the weekend with additional
PoPs and seasonal temperatures.

&&

.AVIATION...(For the 18Z TAFS Through 18Z Tuesday)
Issued At 1132 AM MDT Mon May 24 2021

VFR conditions are expected through the TAF period. Breezy
southwest winds have developed across much of northeastern WY and
western SD and will persist through the afternoon. Occasional
gusts over 35 kt are expected. Gusts and sustained winds will
decrease after 00z, and particularly after 03z. Winds will switch
over to northwesterly Tuesday with gusty winds beginning after
14-16Z Tuesday morning.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...None.
&&

DISCUSSION...Helgeson
AVIATION...Eagan
Hazardous weather outlook, May 24, 5:13 AM MDT, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
513 AM MDT Mon May 24 2021

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-251300-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northern Black Hills-Northern Foot Hills-Rapid City-
Southern Foot Hills-Central Black Hills-Southern Black Hills-
Custer Co Plains-Pennington Co Plains-Haakon-Fall River-
Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Hermosa Foot Hills-Northern Campbell-Southern Campbell-
Western Crook-Wyoming Black Hills-Weston-Northeastern Crook-
513 AM MDT Mon May 24 2021 /613 AM CDT Mon May 24 2021/

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to severe thunderstorms will be possible across the region
Wednesday afternoon and evening. For now, the primary area of
concern appears to be along and south of I-90, and primary hazards
look to be large hail and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

In the hours before

Local storm report, May 24, 8:43 AM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
843 AM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       1 E DWTN RAPID CITY     44.07N 103.21W
05/24/2021  M1.11 INCH       PENNINGTON         SD   OFFICIAL NWS OBS

            24 HOUR STORM TOTAL

&&

EAGAN
Local storm report, May 24, 8:45 AM MDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
845 AM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       RAPID CITY ARPT         44.05N 103.06W
05/24/2021  M1.35 INCH       PENNINGTON         SD   ASOS

            24 HOUR TOTAL

&&

EAGAN
Local storm report, May 24, 9:26 AM MDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
926 AM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 W HOT SPRINGS         43.44N 103.56W
05/24/2021  M1.11 INCH       FALL RIVER         SD   COCORAHS

            24-HOUR RAINFALL.

0800 AM     HEAVY RAIN       14 NW EDGEMONT          43.45N 104.02W
05/24/2021  M1.56 INCH       FALL RIVER         SD   COCORAHS

            24-HOUR RAINFALL.

&&

EAGAN
Local storm report, May 24, 10:33 AM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1033 AM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       12 WSW HEREFORD         44.33N 103.11W
05/23/2021  M1.27 INCH       MEADE              SD   CO-OP OBSERVER

            STORM TOTAL RAINFALL

&&

EAGAN
Local storm report, May 24, 12:12 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1212 PM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       MOUNT RUSHMORE          43.88N 103.46W
05/24/2021  M1.90 INCH       PENNINGTON         SD   CO-OP OBSERVER

            STORM TOTAL

1200 AM     HEAVY RAIN       1 NNW PIEDMONT          44.24N 103.40W
05/24/2021  M1.65 INCH       MEADE              SD   NWS EMPLOYEE

            STORM TOTAL

0700 AM     HEAVY RAIN       3 WNW RAPID CITY        44.10N 103.29W
05/24/2021  M1.23 INCH       PENNINGTON         SD   COCORAHS

            24-HOUR RAINFALL.

0800 AM     HEAVY RAIN       1 ESE PACTOLA RES       44.06N 103.48W
05/24/2021  M1.28 INCH       PENNINGTON         SD   CO-OP OBSERVER

            STORM TOTAL

0900 AM     HEAVY RAIN       LEAD                    44.35N 103.75W
05/24/2021  M1.04 INCH       LAWRENCE           SD   CO-OP OBSERVER

            STORM TOTAL

&&

EAGAN
Local storm report, May 24, 12:24 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
1224 PM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     8 WNW USTA              45.25N 102.31W
05/23/2021  E60 MPH          PERKINS            SD   TRAINED SPOTTER

0341 PM     TSTM WND GST     HOT SPRINGS             43.43N 103.48W
05/23/2021  M59 MPH          FALL RIVER         SD   MESONET

0352 PM     TORNADO          23 NNW FAITH            45.32N 102.21W
05/23/2021                   PERKINS            SD   STORM CHASER

0400 PM     TSTM WND GST     PRINGLE                 43.61N 103.60W
05/23/2021  E60 MPH          CUSTER             SD   TRAINED SPOTTER

0400 PM     TSTM WND DMG     5 N PRINGLE             43.68N 103.58W
05/23/2021                   CUSTER             SD   EMERGENCY MNGR

            OVER 100 TREES DOWN

0400 PM     TORNADO          5 N PRINGLE             43.68N 103.59W
05/23/2021                   CUSTER             SD   EMERGENCY MNGR

            BASED ON PICTURES, THE TREE DAMAGE APPEARS TO BE CAUSED
            BY A TORNADO.

0402 PM     HAIL             1 SSW CUSTER            43.75N 103.61W
05/23/2021  E1.25 INCH       CUSTER             SD   TRAINED SPOTTER

0403 PM     TORNADO          6 S MEADOW              45.45N 102.22W
05/23/2021                   PERKINS            SD   STORM CHASER

0405 PM     TSTM WND GST     2 SSW CUSTER            43.73N 103.62W
05/23/2021  M68 MPH          CUSTER             SD   ASOS

0408 PM     HAIL             1 ENE CUSTER            43.77N 103.58W
05/23/2021  M0.75 INCH       CUSTER             SD   COCORAHS

0410 PM     TSTM WND DMG     4 NE CUSTER             43.81N 103.54W
05/23/2021                   CUSTER             SD   TRAINED SPOTTER

            TREES DOWN ON ROCKY ROAD

0410 PM     TSTM WND DMG     5 ENE CUSTER            43.80N 103.52W
05/23/2021                   CUSTER             SD   TRAINED SPOTTER

            MULTIPLE TREES DOWN. DELAYED REPORT. TIME ESTIMATED
            FROM RADAR.

0430 PM     TSTM WND DMG     HERMOSA                 43.84N 103.19W
05/23/2021                   CUSTER             SD   PUBLIC

            TWO TREES DOWN. DELAYED REPORT. TIME ESTIMATED FROM
            RADAR.

0445 PM     TSTM WND GST     3 N JOHNSON SIDING      44.13N 103.43W
05/23/2021  E50 MPH          PENNINGTON         SD   TRAINED SPOTTER

            PEA SIZED HAIL AND OVER AN INCH OF RAIN SO FAR.

0447 PM     HAIL             4 S DWTN RAPID CITY     44.02N 103.24W
05/23/2021  M1.00 INCH       PENNINGTON         SD   NWS EMPLOYEE

0453 PM     TSTM WND GST     ELLSWORTH AFB           44.15N 103.10W
05/23/2021  M58 MPH          MEADE              SD   OTHER FEDERAL

0455 PM     TSTM WND GST     RAPID CITY ARPT         44.05N 103.06W
05/23/2021  M58 MPH          PENNINGTON         SD   ASOS

0458 PM     HAIL             1 E DWTN RAPID CITY     44.08N 103.21W
05/23/2021  E1.00 INCH       PENNINGTON         SD   PUBLIC

0510 PM     TSTM WND GST     12 WSW HEREFORD         44.33N 103.11W
05/23/2021  E60 MPH          MEADE              SD   CO-OP OBSERVER

0540 PM     TSTM WND GST     WASTA                   44.07N 102.45W
05/23/2021  M70 MPH          PENNINGTON         SD   MESONET

0559 PM     TSTM WND GST     CACTUS FLAT             43.84N 101.90W
05/23/2021  M62 MPH          JACKSON            SD   MESONET

0605 PM     TSTM WND GST     3 NNE CREIGHTON         44.29N 102.18W
05/23/2021  E60 MPH          PENNINGTON         SD   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL

0640 PM     TSTM WND GST     1 NNE FAITH             45.04N 102.02W
05/23/2021  M66 MPH          MEADE              SD   ASOS

0650 PM     TSTM WND GST     10 WSW RED ELM          44.99N 101.96W
05/23/2021  E60 MPH          ZIEBACH            SD   TRAINED SPOTTER

0656 PM     TSTM WND GST     1 NNE FAITH             45.04N 102.02W
05/23/2021  M66 MPH          MEADE              SD   ASOS

0845 PM     TSTM WND GST     4 SSE WITTEN            43.39N 100.07W
05/23/2021  M62 MPH          TRIPP              SD   MESONET

0900 PM     TSTM WND GST     WINNER                  43.37N  99.86W
05/23/2021  E60 MPH          TRIPP              SD   LAW ENFORCEMENT

            POWER IS OUT IN TOWN

0950 PM     HEAVY RAIN       10 WSW RED ELM          44.99N 101.96W
05/23/2021  M0.90 INCH       ZIEBACH            SD   TRAINED SPOTTER

            6-HOUR RAINFALL.

1000 PM     HEAVY RAIN       12 WSW HEREFORD         44.33N 103.11W
05/23/2021  M1.27 INCH       MEADE              SD   CO-OP OBSERVER

            STORM TOTAL RAINFALL

1004 PM     HEAVY RAIN       11 ENE WANBLEE          43.64N 101.45W
05/23/2021  M0.50 INCH       JACKSON            SD   TRAINED SPOTTER

            12-HOUR RAINFALL.

1200 AM     HEAVY RAIN       1 E DWTN RAPID CITY     44.07N 103.21W
05/24/2021  M1.11 INCH       PENNINGTON         SD   OFFICIAL NWS OBS

            24 HOUR STORM TOTAL

1200 AM     HEAVY RAIN       RAPID CITY ARPT         44.05N 103.06W
05/24/2021  M1.35 INCH       PENNINGTON         SD   ASOS

            24 HOUR TOTAL

1200 AM     HEAVY RAIN       MOUNT RUSHMORE          43.88N 103.46W
05/24/2021  M1.90 INCH       PENNINGTON         SD   CO-OP OBSERVER

            STORM TOTAL

1200 AM     HEAVY RAIN       1 NNW PIEDMONT          44.24N 103.40W
05/24/2021  M1.65 INCH       MEADE              SD   NWS EMPLOYEE

            STORM TOTAL

0519 AM     HEAVY RAIN       1 W NEWCASTLE           43.85N 104.23W
05/24/2021  M1.04 INCH       WESTON             WY   COCORAHS

            24-HOUR RAINFALL.

0530 AM     HEAVY RAIN       4 NNW WHITEWOOD         44.52N 103.67W
05/24/2021  M1.03 INCH       LAWRENCE           SD   COCORAHS

            24-HOUR RAINFALL.

0600 AM     HEAVY RAIN       5 E PIEDMONT            44.23N 103.30W
05/24/2021  M1.48 INCH       MEADE              SD   COCORAHS

            24-HOUR RAINFALL.

0600 AM     HEAVY RAIN       5 ENE CUSTER            43.80N 103.52W
05/24/2021  M1.20 INCH       CUSTER             SD   TRAINED SPOTTER

            24-HOUR RAINFALL.

0600 AM     HEAVY RAIN       4 NE RAPID CITY         44.10N 103.21W
05/24/2021  M1.10 INCH       PENNINGTON         SD   COCORAHS

            24-HOUR RAINFALL.

0605 AM     HEAVY RAIN       11 NW UNION CENTER      44.66N 102.83W
05/24/2021  M1.12 INCH       MEADE              SD   COCORAHS

            24-HOUR RAINFALL.

0625 AM     HEAVY RAIN       14 S REVA               45.34N 103.12W
05/24/2021  M1.91 INCH       HARDING            SD   TRAINED SPOTTER

            4 DAY TOTAL... 0.25 INCHES ON THURSDAY, 0.46 INCHES ON
            FRIDAY, AND 1.20 INCHES OVER THE WEEKEND

0637 AM     HEAVY RAIN       10 WNW RAPID CITY       44.13N 103.41W
05/24/2021  M1.64 INCH       PENNINGTON         SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       6 NNE RAPID CITY        44.16N 103.20W
05/24/2021  M1.33 INCH       MEADE              SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       HOT SPRINGS             43.44N 103.49W
05/24/2021  M1.00 INCH       FALL RIVER         SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       4 S RAPID CITY          44.02N 103.24W
05/24/2021  M1.15 INCH       PENNINGTON         SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       6 SSW LEAD              44.28N 103.81W
05/24/2021  M1.36 INCH       LAWRENCE           SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       9 W BISON               45.50N 102.64W
05/24/2021  M2.89 INCH       PERKINS            SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       3 WNW RAPID CITY        44.09N 103.30W
05/24/2021  M1.15 INCH       PENNINGTON         SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       8 NNE BOX ELDER         44.23N 103.03W
05/24/2021  M1.32 INCH       MEADE              SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       TILFORD                 44.30N 103.43W
05/24/2021  M1.16 INCH       MEADE              SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       7 W RAPID CITY          44.09N 103.37W
05/24/2021  M1.87 INCH       PENNINGTON         SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       4 W HOT SPRINGS         43.44N 103.56W
05/24/2021  M1.11 INCH       FALL RIVER         SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       3 WNW RAPID CITY        44.10N 103.29W
05/24/2021  M1.23 INCH       PENNINGTON         SD   COCORAHS

            24-HOUR RAINFALL.

0800 AM     HEAVY RAIN       2 NE BOX ELDER          44.14N 103.05W
05/24/2021  M1.27 INCH       PENNINGTON         SD   COCORAHS

            24-HOUR RAINFALL.

0800 AM     HEAVY RAIN       14 NW EDGEMONT          43.45N 104.02W
05/24/2021  M1.56 INCH       FALL RIVER         SD   COCORAHS

            24-HOUR RAINFALL.

0800 AM     HEAVY RAIN       1 ESE PACTOLA RES       44.06N 103.48W
05/24/2021  M1.28 INCH       PENNINGTON         SD   CO-OP OBSERVER

            STORM TOTAL

0900 AM     HEAVY RAIN       LEAD                    44.35N 103.75W
05/24/2021  M1.04 INCH       LAWRENCE           SD   CO-OP OBSERVER

            STORM TOTAL

&&

Eagan

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:45 PM MDTSevere Thunderstorm WarningUNRHaakon, Meade, Ziebach58 min
May 23, 7:42 PM MDTSpecial Weather StatementUNRTodd48 min
May 23, 8:18 PM MDTSpecial Weather StatementUNRTodd42 min
May 23, 8:49 PM MDTSpecial Weather StatementUNRTripp26 min
May 23, 8:58 PM MDTSevere Thunderstorm WarningUNRTripp47 min

Nearby

Wind Advisories in South Dakota, 2021Every wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.